Alert archive / Arkansas / River Flood Advisories in 2016
River Flood Advisory 3, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Mar 8, 2016, 9:13 AM CST for Crawford County, Franklin County, Arkansas. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2016, 9:13 AM CST (15:13 UTC)
- Expired
- Mar 10, 2016, 12:00 PM CST
- In force
- 51 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4). The gauge peaked at 6.45 ft at Mar 9, 2016, 5:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
119 WGUS84 KTSA 081513 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 913 AM CST TUE MAR 8 2016 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-082313- /O.NEW.KTSA.FL.Y.0003.160308T1513Z-160310T1800Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 913 AM CST TUE MAR 8 2016 The National Weather Service in Tulsa has issued a * Flood Advisory for The Mulberry River near Mulberry. * At 8:30 AM Tuesday, the stage was 2.2 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 11.9 feet by Wednesday evening, which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
3 follow-up statements
827 WGUS84 KTSA 081945 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 145 PM CST TUE MAR 8 2016 ...The Flood Advisory continues for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-090345- /O.EXT.KTSA.FL.Y.0003.000000T0000Z-160311T0000Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 145 PM CST TUE MAR 8 2016 The Flood Advisory is extended for The Mulberry River near Mulberry * until Thursday evening, or until the advisory is cancelled. * At 1:30 PM Tuesday, the stage was 2.1 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 15.1 feet by late Wednesday night, which is below flood stage. * Impact...At 16.0 feet, agricultural and timber lands along the left bank and in the vicinity of the gage are threatened. The first several miles of the river are subject to backwater flooding from the Arkansas River. Mulberry and the area south of I-40 are threatened. The river is swift and dangerous. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
153 WGUS84 KTSA 090109 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 709 PM CST TUE MAR 8 2016 ...The Flood Advisory continues for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-090909- /O.CON.KTSA.FL.Y.0003.000000T0000Z-160311T0000Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 709 PM CST TUE MAR 8 2016 The Flood Advisory continues for The Mulberry River near Mulberry * until Thursday evening, or until the advisory is cancelled. * At 6:30 PM Tuesday, the stage was 2.5 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 15.3 feet by Thursday before dawn, which is below flood stage. * Impact...At 16.0 feet, agricultural and timber lands along the left bank and in the vicinity of the gage are threatened. The first several miles of the river are subject to backwater flooding from the Arkansas River. Mulberry and the area south of I-40 are threatened. The river is swift and dangerous. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
528 WGUS84 KTSA 090721 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 121 AM CST WED MAR 9 2016 ...The Flood Advisory is cancelled for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-090751- /O.CAN.KTSA.FL.Y.0003.000000T0000Z-160311T0000Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 121 AM CST WED MAR 9 2016 The Flood Advisory is cancelled for The Mulberry River near Mulberry. * At 12:30 AM Wednesday, the stage was 4.8 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will crest below flood stage at 7.4 feet. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 8, 5:16 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 8, 5:16 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
516 AM CST TUE MAR 8 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
TSRA increasing early this morning across SW OK will continue to
move to the east and northeast, affecting the E OK terminals
during the mid to late morning and the NW AR terminals mainly
early to mid afternoon. IFR conditions are likely in the stronger
storms, especially MLC and FSM, with MVFR conditions expected to
prevail for much of the valid TAF period, even in the absence of
any precipitation. The majority of the terminals should be
precipitation free for a portion of the evening/overnight, with
fog possible at the favored terminals. Additional thunderstorms
may begin to affect MLC/FSM prior to 12Z tomorrow.
&&
.PREV DISCUSSION... /ISSUED 253 AM CST TUE MAR 8 2016/
DISCUSSION...
Several waves of rain and storms will traverse the region through
Thursday...in largely meridional flow aloft downstream from an
upper low over northern Mexico. The first wave of precip is making
its way across during the overnight...and the next wave...already
taking shape over west central/southwest TX...will arrive later
today. The best chance for any severe weather...given extensive
cloudiness putting limits on destabilization...would be with cells
on the southern fringe of the precip shield across SE OK...if a
few breaks in the clouds can develop. Kinematic fields would
support rotating storms if low levels can destabilize.
Pops were reduced over a good portion of the region tonight per
latest short term model data showing a lull in the activity before
the next wave of activity late Tuesday night into Wednesday. The
begin time of the flash flood watch was adjusted back a bit based
on this. The latest data has trended toward an axis of heavy qpf
from the arklatex into western/central AR Wednesday and Thursday.
Several points along area rivers in this region may flood from the
cumulative effect of multiple rounds of rain/storms...thus a flash
flood watch is in effect from late tonight thru Thursday. Precip
coverage will drop off Thursday night...but will increase again
Friday/Friday night as the closed upper low...over TX at this
time...transitions to an open wave and lifts north overhead. The
bulk of the weekend looks precip free attm...and the tranquil
weather is expected to continue into next week.
Lacy
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch from late tonight through Thursday afternoon
for OKZ049-053-069-072-074>076.
AR...Flash Flood Watch from late tonight through Thursday afternoon
for ARZ001-002-010-011-019-020-029.
&&
AVIATION...22Hazardous weather outlook, Mar 8, 9:06 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
906 AM CST TUE MAR 8 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
906 AM CST TUE MAR 8 2016
...HEAVY RAIN AND FLOODING LIKELY THIS WEEK...
...ELEVATED SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND
EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...LIMITED.
AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.
DISCUSSION... SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
PUSH TO THE NORTHEAST THIS MORNING INTO EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. AS AREAL COVERAGE INCREASES TODAY...HEAVY
RAINFALL IS POSSIBLE ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS...AND MAY LEAD TO FLASH FLOODING BY THIS AFTERNOON.
A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF EASTERN OKLAHOMA ANDALL
OF NORTHWEST ARKANSAS THROUGH THURSDAY.
ADDITIONALLY...SHOWERS AND THUNDERSTORMS WILL BECOME MORE ORGANIZED
OVER WESTERN AND CENTRAL PORTIONS OF TEXAS THIS MORNING. THESE
STORMS WILL MOVE TO THE NORTHEAST AND REACH PARTS OF SOUTHEAST
OKLAHOMA BY EARLY THIS AFTERNOON. STRONG DEEP LAYER SHEAR WILL
SUPPORT A THREAT FOR ORGANIZED STORMS IN PARTS OF SOUTHEAST OKLAHOMA
AND EVENTUALLY INTO WEST CENTRAL ARKANSAS...DEPENDING ON HOW MUCH
INSTABILITY CAN DEVELOP. THE MAIN SEVERE WEATHER THREATS WOULD BE
HAIL TO THE SIZE OF GOLF BALLS AND 60 TO 70 MPH WIND
GUSTS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.
AN OVERALL LULL IN THE ACTIVITY IS EXPECTED FOR MUCH OF THIS
EVENING AND INTO THE OVERNIGHT...EXCEPT FOR PERHAPS PORTIONS OF
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL LIKELY BEGIN TO MOVE INTO SOUTHEAST
OKLAHOMA FROM PORTIONS OF NORTH TEXAS TOWARD SUNRISE WEDNESDAY
MORNING...AND WILL ONCE AGAIN INCREASE THE THREAT FOR HEAVY RAIN AND
LOCALIZED FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING WEDNESDAY
MORNING ESPECIALLY ACROSS PARTS OF SOUTHEAST OKLAHOMA...WITH THIS
ACTIVITY SPREADING TOWARD THE NORTHEAST THROUGH THE DAY. AS THIS
OCCURS...THE HEAVY RAIN AND FLASH FLOODING THREAT WILL INCREASE
ACROSS SOUTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS...WORSENING
WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THAT SHOULD AFFECT
THE SAME AREA LATE WEDNESDAY NIGHT AND INTO THURSDAY. RAINFALL
AMOUNTS IN THE 5 TO 7 INCH RANGE WILL BE POSSIBLE THROUGH THURSDAY
AFTERNOON TO THE SOUTHEAST OF A LINE FROM ROGERS TO STIGLER TO
ANTLERS.
THE ACTIVE WEATHER PATTERN WILL PERSIST INTO THE WEEKEND...WITH AT
LEAST SMALL SHOWER AND THUNDERSTORM CHANCES CONTINUING THROUGH
SUNDAY. DRY WEATHER AND WELL ABOVE NORMAL TEMPERATURES SHOULD
RETURN FOR THE EARLY PART OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:52 PM CST | Special Weather Statement | TSA | Franklin | 38 min |
Nearby
River Flood Advisories in Arkansas, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.